Alert archive / North Carolina / Frost Advisories in 2017
Frost Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 7, 2017, 9:32 PM EDT for 20 counties in North Carolina. It took effect at Apr 8, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 9:32 PM EDT (01:32 UTC)
- In effect from
- Apr 8, 2017, 2:00 AM EDT
- Expired
- Apr 8, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS72 KRAH 080132 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 932 PM EDT Fri Apr 7 2017 ...Frost Advisory in effect for portions of central North Carolina from 2 AM to 9 AM Saturday... .Areas of frost will be possible early Saturday morning across the Piedmont of central North Carolina as high pressure begins to settle over the region allowing for winds to diminish. NCZ007>010-021>026-038>041-073>076-083-084-081300- /O.NEW.KRAH.FR.Y.0001.170408T0600Z-170408T1300Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 932 PM EDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... The National Weather Service in Raleigh has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Saturday. * TEMPERATURE...Low temperatures early Saturday morning are expected to be in the lower to mid 30s across the Piedmont of central North Carolina. * IMPACTS...Areas of frost will be possible early Saturday morning. Any sensitive plants or vegetation may be damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
641 WWUS72 KRAH 080945 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 545 AM EDT Sat Apr 8 2017 ...Frost Advisory in effect for portions of central North Carolina until 9 AM this morning... .Areas of frost will be possible early this morning across the Piedmont of central North Carolina as high pressure begins to settle over the region. NCZ007>010-021>026-038>041-073>076-083-084-081300- /O.CON.KRAH.FR.Y.0001.000000T0000Z-170408T1300Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 545 AM EDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures early this morning are expected to be in the lower to mid 30s across the Piedmont of central North Carolina. * IMPACTS...Areas of frost will be probable early this morning. Any sensitive plants or vegetation may be damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
550 WWUS72 KRAH 081248 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 848 AM EDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... .The threat for frost has ended. NCZ007>010-021>026-038>041-073>076-083-084-081400- /O.EXP.KRAH.FR.Y.0001.000000T0000Z-170408T1300Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Anson-Richmond- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, Rockingham, Hamlet, and East Rockingham 848 AM EDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Frost advisory is set to expire at 9 AM EDT as temperatures have risen into the 40s. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 7, 7:45 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 7, 7:45 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 745 PM EDT Fri Apr 7 2017 .SYNOPSIS... High pressure will move across the Southeast through the weekend and off the East Coast Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 620 PM Friday... Winds have fallen well below wind advisory criteria across the area. Thus, the wind advisory has been allowed to expire. We will continue to monitor observations and guidance for the need for a potential frost advisory for portions of central NC. Main concern is the potential for winds going light and variable to calm late tonight, allowing for a brief period of frost early Saturday morning, with some statistical guidance showing the usual rural cold locations approaching freezing. As of 220 PM Friday... Considerable cloudiness in the form of flat ragged stratocu and passing higher clouds over much of the forecast area will slowly decrease through the rest of the afternoon as the low levels dry out and subsidence takes over. The MSLP gradient will continue to slacken as the strong surface low tracks up the St Lawrence Valley with high pressure starting to build into our area from the west, plus 925-850 mb winds will continue to decrease through the rest of the afternoon as the trough aloft swings through the area and to our SE. Will keep the wind advisory as is for now, although we may be able to cancel it in the next couple of hours. Lows are expected to drop to 34-40, shaving a degree or two off statistical guidance. While isolated patches of frost in a few outlying areas can't be ruled out, in general the dewpoint depressions should stay above 6 degrees F, greatly limiting frost potential, plus surface winds should stay up around 3-4 kts or more overnight. Will monitor this evening for cooler trends, higher dewpoints, or lighter winds, but for now, will hold off on a frost advisory for tonight. -GIH && .SHORT TERM /Saturday and Saturday night/... As of 230 PM Friday... Quiet weather and mostly clear skies are expected to start the weekend, as surface high pressure builds in from the west, with dry and sinking air through the column as heights gradually rise aloft. A weak vorticity lobe is expected to track southeastward across the area during the afternoon, which may bring a few high clouds. But otherwise skies will be mostly clear, with light mainly NW and W winds becoming light/variable to nearly calm by evening. Expect highs of 64-68, NE-SW. Lows Sat night should be a degree or two higher than tonight as cold air advection diminishes within the quickly modifying surface high, however as dewpoints rise with decreasing wind speeds, we may see a better chance of some frost early Sun morning, and a frost advisory may be needed. -GIH && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 250 PM Friday... Sunday will see temperatures return to the 70s as surface high pressure moves off of the Carolina coast and southwesterly return flow overtakes central NC. Coupled with a strong upper level ridge, dry and warm weather will continue through much of the work week with temperatures continuing to rise to near 80 degrees by Tuesday. Slight chances for showers begin to creep into the forecast on Wednesday as a very weak frontal system approaches the area and stalls out through the end of the week. Best chances for rain should be across the north Wednesday and Thursday and across the south of Friday as a low pressure system crossing the northeastern CONUS begins to help push the frontal zone through the area. Not a washout by any standards. In fact the front could be largely dry for the majority of the time it spends over the area. Not much change in airmass either as high temps remain near 80 degrees on Wednesday and only moderate into the mid to upper 70s for Thursday and Friday. && .AVIATION /00Z Saturday through Wednesday/... As of 745 PM Friday... High confidence VFR forecast. Northwest winds, still gusting to 20- 25kt, will decrease to 5-10kt by 03Z as the pressure gradient between low pressure over New England and nigh pressure over the Lower Mississippi River Valley weakens and daytime heating is lost. Scattered stratocu now east of RDU will also dissipate as it drifts east, leaving only patchy thin cirrus at times through Saturday. Outlook: VFR will continue through the weekend. Sub-VFR vsbys will be possible by Mon/Tue morning, with a cold front moving into the area bringing a better chance of sub-VFR conditions for the mid to late week period. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...SEC NEAR TERM...BSD/Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Hartfield
Hazardous weather outlook, Apr 7, 6:00 PM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 600 PM EDT Fri Apr 7 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081100- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 600 PM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Spotty light frost is possible across most of central NC, excluding the southern coastal plain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:01 PM EDT | Frost Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Montgomery, Orange and 3 more | 18 hr |
Nearby
Frost Advisories in North Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.